Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 2, NWS Riverton, WY

May 18, 2012Fremont County, Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at May 18, 2012, 4:20 PM MDT for Fremont County, Natrona County, Wyoming. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2012, 4:20 PM MDT (22:20 UTC)
Expired
May 18, 2012, 5:15 PM MDT
In force
55 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fremont County, WY, Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 128 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1683 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS55 KRIW 182220
SVRRIW
WYC013-025-182315-
/O.NEW.KRIW.SV.W.0002.120518T2220Z-120518T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
420 PM MDT FRI MAY 18 2012

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
  SOUTHERN NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL 515 PM MDT

* AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE       
EXTENDING   FROM 6 MILES EAST OF GAS HILLS TO 9 MILES SOUTHWEST OF   
U.S. HWY 220   MILE MARKER 80...AND MOVING NORTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ERVAY AROUND 425 PM MDT.
  ALCOVA AROUND 435 PM MDT.
  WALTMAN REST AREA AROUND 445 PM MDT.
  POWDER RIVER AROUND 455 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE U.S.
HWY 20/26 MILE MARKER 50 AND U.S. HWY 20/26 MILE MARKER 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4242 10680 4243 10723 4273 10769 4319 10712
      4273 10642
TIME...MOT...LOC 2218Z 224DEG 37KT 4282 10746 4247 10691
WIND...HAIL 60MPH <.75IN

$$

HATTINGS
2 follow-up statements
001 
WWUS55 KRIW 182242
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
442 PM MDT FRI MAY 18 2012

WYC013-025-182315-
/O.CON.KRIW.SV.W.0002.000000T0000Z-120518T2315Z/
FREMONT WY-NATRONA WY-
442 PM MDT FRI MAY 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
NATRONA AND EAST CENTRAL FREMONT COUNTIES UNTIL 515 PM MDT...

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHEAST OF ERVAY TO U.S. HWY 220 MILE MARKER 
90...MOVING NORTHEAST AT 45 MPH. HAIL TO THE SIZE OF PENNIES MAY 
OCCUR WITH THE STORM AS WELL.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HELL'S HALF ACRE AND HWY 487 MILE MARKER 70 AROUND 450 PM MDT.
  U.S. HWY 220 MILE MARKER 100 AND POWDER RIVER AROUND 455 PM MDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE U.S. HWY
20/26 MILE MARKER 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4242 10680 4243 10723 4273 10769 4319 10712
      4273 10642
TIME...MOT...LOC 2241Z 224DEG 37KT 4294 10715 4258 10662
WIND...HAIL 60MPH <.75IN

$$

HATTINGS
363 
WWUS55 KRIW 182308
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
508 PM MDT FRI MAY 18 2012

WYC013-025-182318-
/O.EXP.KRIW.SV.W.0002.000000T0000Z-120518T2315Z/
FREMONT WY-NATRONA WY-
508 PM MDT FRI MAY 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NATRONA AND EAST
CENTRAL FREMONT COUNTIES WILL EXPIRE AT 515 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4242 10680 4243 10723 4273 10769 4319 10712
      4273 10642
TIME...MOT...LOC 2308Z 224DEG 37KT 4309 10680 4272 10629

$$

HATTINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:51 PM MDT, 29 minutes earlier.

Area forecast discussion, May 18, 3:51 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
351 PM MDT FRI MAY 18 2012

.SHORT TERM...TONIGHT THROUGH MONDAY

THE TROUGH AXIS NOW APPEARS TO BE OVER EASTERN UTAH AND EASTERN
IDAHO ATTM. EARLIER THIS MORNING AN AREA OF STRATIFORM PRECIP OVER
FAR WESTERN WY EXTENDING WEST INTO EASTERN IDAHO WHICH HAD A
BROKEN CHAIN OF THUNDER CELLS ALONG THE EASTERN LEADING EDGE OF
THE AREA OF PRECIP. THIS FEATURE APPEARED TO CORRELATE WITH THE
ACTUAL EASTWARD MOVING TROUGH. BY 18Z CONVECTION RAPIDLY DEVELOPED
EAST OF THIS AREA OF CLOUDS AND PRECIP...EAST OF THE DIVIDE WHERE
THE BETTER SOLAR INSULATION HAD BEEN TAKING PLACE. A LINE OF
THUNDERSTORMS PROBABLY ORIGINATING FROM THE AFOREMENTIONED INITIAL
LINE OF STORMS OVER FAR WESTERN WYOMING IS NOW MOVING OFF THE WIND
RIVER MOUNTAINS AND HEADING FOR THE LANDER FOOTHILLS AND THE WIND
RIVER BASIN. SINKS CANYON ABOVE LANDER HAS EXPERIENCED PEA SIZE
HAIL TWICE SO FAR TODAY. SO FAR SMALL HAIL...LOCALLY HEAVY
RAINFALL AND COMPACT AREAS OF NEGATIVE LTG STRIKES HAVE BEEN THE
MAIN FEATURES WITH THESE CELLS. THE SOUTHERN PORTION OF OUR CWA IS
UNDER A SLIGHT RISK FOR THIS REST OF TODAY MAINLY FOR INVERTED V
SOUNDINGS AND STRONG WINDS. AS THESE STORMS BISECT JOHNSON COUNTY
WHERE THE THETA E RIDGE IS IN PLACE THEY SHOULD BECOME A BIT
STRONGER THROUGH EARLY THIS EVENING. AS THE FRONT CONTINUES TO
CHUG SOUTH INTO SWEETWATER COUNTY THE AIRMASS WILL CONTINUE TO
STABILIZE FROM THE NORTH AND WEST AS SURFACE CONVERGENCE CONTINUES
OUT AHEAD OF THE FRONT HELPING TO INITIATE MORE CONVECTION. STABLE
AIR IS ALREADY ENCROACHING INTO WESTERN AND FAR NORTHERN WYOMING
AS CONDITIONS CONTINUE TO DESTABILIZE SOUTH AND EAST OF THERE.
ALSO...WITH 3 HOURLY 8MB SURFACE PRESSURE RISES EXPECTED ACROSS
SOUTH AND EAST PORTIONS OF THE CWA...A BRIEF PERIOD OF 30 TO 40
MPH WINDS CAN BE EXPECTED WITH THE ACTUAL FROPA EARLY THIS EVENING
IN THESE AREAS.

BY SATURDAY...THE FRONT WILL EXTEND FROM SWEETWATER COUNTY NORTHWEST
ALONG THE CONTINENTAL DIVIDE WHERE THE FRONT WILL GET HUNG UP
AGAINST THE TERRAIN. THIS WILL MARK THE REGION WHERE MOISTURE AND
INSTABILITY WHERE OVERLAP WHERE THE BEST CHANCE OF ANY THUNDERSTORM
ACTIVITY WILL BE SATURDAY...NAMELY ALONG THE EAST SLOPE OF THE WIND
RIVER MOUNTAINS AND UP INTO THE SOUTHERN ABSAROKA MTNS AND THE
ADJACENT FOOTHILLS INCLUDING LANDER AND POSSIBLY CODY. NORTH AND
EAST OF THERE SCATTERED SHOWERS ARE EXPECTED SATURDAY WITH JUST DRY
CONDITIONS WEST OF THE DIVIDE. BY EARLY SATURDAY EVENING A WEAK
SHORTWAVE ON THE BACK SIDE OF THE EXITING MAIN TROUGH WILL TRACK
EAST ACROSS THE REGION ALLOWING SOME OF THESE STORMS TO BREAK OFF
THE MOUNTAIN CHAIN AND MIGRATE EAST ACROSS THE LOWER ELEVATIONS IN
CENTRAL WYOMING.

FOR THE REST OF SATURDAY NIGHT THE PRECIP WILL DISSIPATE AS HIGH
PRESSURE BUILDS IN FROM THE WEST. AFTER SKIES CLEAR...SUNDAY MORNING
OUGHT TO BE THE COLDEST NIGHT WITH SOME 20S EXPECTED IN PROTECTED
AREAS ACROSS PORTIONS OF WESTERN WYOMING. THEN A WARMING TREND WILL
ENSUE SUNDAY THROUGH MONDAY ALONG WITH DRY CONDITIONS.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY

NO REAL CHANGES TO THE LONG RANGE AS IT APPEARS TO BE IN FAIRLY GOOD
SHAPE. TUESDAY LOOKS LIKE ANOTHER WARM DAY FOR AREAS EAST OF THE
DIVIDE AS WELL AS SWEETWATER COUNTY HEAD OF AN APPROACHING PACIFIC
COLD FRONT. IT COULD GET QUITE WINDY AHEAD OF THE FRONT ESPECIALLY
ACROSS THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER. WEST OF THE
DIVIDE...TEMPERATURES WILL BEGIN TO DROP AS THE FRONT CROSSES THE
REGION ALONG WITH A SCATTERING OF SHOWERS AND
THUNDERSTORMS...ESPECIALLY ACROSS THE HIGHER TERRAIN. THE COLD FRONT
THEN MOVES ACROSS THE REMAINDER OF THE REGION ON WEDNESDAY WITH A
FEW SHOWERS ALTHOUGH DOWNSLOPING FLOW WILL KEEP MOST OF THE DAY RAIN
FREE. THURSDAY INTO FRIDAY STILL LOOKS TO HAVE COOLER TEMPERATURES
ALONG WITH A SLIGHT CHANCE TO CHANCE OF RAIN SHOWERS ACROSS MOST OF
THE AREA. BOTH THE EUROPEAN AND GFS SHOW A CLOSED UPPER LEVEL LOWMOVING
FROM THE PACIFIC NORTHWEST INTO THE GREAT BASIN LATE IN THE WEEK
BUT THERE ARE TIMING DIFFERENCES SO DETAILS ARE HARD TO HASH OUT
AT THIS TIME.

&&

.AVIATION.../00Z ISSUANCE/

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE
AREA THROUGH THE OVERNIGHT HOURS. SOME STORMS MAY BE STRONG AND
PRODUCE STRONG AND ERRATIC WIND TO 45 KTS ALONG WITH SMALL
HAIL...AND CREATE INSTANCES OF MVFR TO IFR CONDITIONS AT DIRECTLY
IMPACTED AIRPORTS. THE STRONGER OF THE STORMS SHOULD WEAKEN WITH
THE LOSS OF DAYLIGHT...ESPECIALLY BETWEEN 03Z AND 06Z. SCATTERED
SHOWERS WILL CONTINUE AFTER MIDNIGHT...ESPECIALLY EAST OF THE
DIVIDE. ON SATURDAY SCATTERED THUNDERSTORMS WILL PRIMARILY BE
CONFINED TO AREAS ALONG THE EAST SLOPE OF THE WIND RIVER MOUNTAINS
AS WELL AS THE SOUTHERN ABSAROKA MOUNTAINS WITH SOME OF THESE
STORMS MOVING OFF THE MOUNTAINS INTO CENTRAL WYOMING EAST OF THE
DIVIDE THROUGH EARLY EVENING. SCATTERED SHOWERS CAN BE EXPECTED
ELSEWHERE EAST OF THE DIVIDE SATURDAY. THE SHOWERS SATURDAY WILL
PRODUCE MVFR CONDITIONS AND LOCAL IFR CONDITIONS. VFR CONDITIONS
ARE EXPECTED WEST OF THE DIVIDE SATURDAY.

&&

.FIRE WEATHER...

FAIRLY WIDESPREAD THUNDERSTORM ACTIVITY WILL TAKE PLACE THROUGH
THIS EVENING. THESE THUNDERSTORMS WILL BECOME JUST SHOWERS AS THEY
PROPAGATE EAST AFTER MIDNIGHT. ON SATURDAY THE COLD FRONT THAT
WILL BE BRINGING THE SHOWERS TO THE AREA THIS EVENING WILL GET
HUNG UP ALONG THE CONTINENTAL DIVIDE. THIS SURFACE BOUNDARY WILL
ACT AS A FOCUS FOR MORE THUNDERSTORM ACTIVITY MAINLY ALONG THE
EAST SLOPE OF THE WIND RIVER MOUNTAINS AND THE SOUTHERN ABSAROKA
MOUNTAINS AS WELL AS THE ADJACENT FOOTHILLS. NORTH AND EAT OF THIS
REGION JUST SCATTERED SHOWERS ARE EXPECTED. DRY CONDITIONS ARE
EXPECTED WEST OF THE DIVIDE SATURDAY. A WEAK UPPER LEVEL
DISTURBANCE WILL MOVE EAST ACROSS THE AREA EARLY SATURDAY EVENING
ALLOWING SOME OF THESE THUNDERSTORMS TO MOVE EAST AND WAY FROM THE
MOUNTAINS ACROSS CENTRAL WYOMING EAST OF THE DIVIDE.

A WARMING AND DRYING TREND IS EXPECTED SUNDAY THROUGH MONDAY AS HIGH
PRESSURE BUILDS IN FROM THE WEST. THE DRIEST DAY IS EXPECTED TO BE
MONDAY WHERE THE MINIMUM RELATIVE HUMIDITY WILL DIP WAY DOWN TO NEAR
10 PERCENT ACROSS MANY LOWER ELEVATIONS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LIPSON
LONG TERM...HATTINGS
AVIATION...BRANHAM
FIRE WEATHER...LIPSON
Hazardous weather outlook, May 18, 3:57 PM MDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
357 PM MDT FRI MAY 18 2012

WYZ001>020-022>030-191100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
357 PM MDT FRI MAY 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED FOR THE REST
OF THIS AFTERNOON AND EVENING. THESE STORMS COULD PRODUCE STRONG
GUSTY WINDS AND SMALL HAIL WITH THE STRONGEST ACTIVITY EXPECTED
IN THE EASTERN ZONES...IN ADDITION LOCAL HEAVY DOWNPOURS CAN BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS NORTH AND
CENTRAL.

TUESDAY THROUGH THURSDAY...A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE OR HAIL. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, May 18, 1:55 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
155 PM MDT FRI MAY 18 2012

WYZ029-030-182130-
EAST SWEETWATER COUNTY-FLAMING GORGE-
155 PM MDT FRI MAY 18 2012

THUNDERSTORMS WILL MOVE NORTHEAST ACROSS EASTERN SWEETWATER COUNTY
AND FLAMING GORGE THROUGH 330 PM. EXPECT SMALL HAIL...WIND GUSTS TO
40 MPH...BRIEF HEAVY AND RAINS AND FREQUENT LIGHTNING WITH THESE
STORMS.

HATTINGS
Special weather statement, May 18, 2:00 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
200 PM MDT FRI MAY 18 2012

WYZ007>009-017-019-020-182100-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-GREEN
MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER ELEVATIONS
WY-OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
200 PM MDT FRI MAY 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN JOHNSON AND
WESTERN NATRONA AND UNTIL 300 PM MDT...

AT 150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTH OF HILAND...OR 41 MILES EAST OF
SHOSHONI...MOVING NORTH TO NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4350 10752 4350 10685 4244 10688 4245 10752
TIME...MOT...LOC 1959Z 195DEG 76KT 4350 10722

HATTINGS
Special weather statement, May 18, 2:05 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
205 PM MDT FRI MAY 18 2012

WYZ019-030-182045-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-
205 PM MDT FRI MAY 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SWEETWATER COUNTY UNTIL
245 PM MDT...

AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF I80 EXIT 139...OR 31 MILES EAST
OF ROCK SPRINGS...MOVING NORTHEAST AT 55 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL CENTRAL SWEETWATER COUNTY THROUGH 245 PM MDT
RURAL NORTHERN SWEETWATER COUNTY THROUGH 245 PM MDT
RURAL NORTHEASTERN SWEETWATER COUNTY THROUGH 245 PM MDT

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 126 AND
146.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4225 10840 4226 10776 4155 10858 4171 10892
TIME...MOT...LOC 2005Z 218DEG 47KT 4179 10859

HATTINGS
Special weather statement, May 18, 2:35 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MDT FRI MAY 18 2012

WYZ015-017>019-182115-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-
235 PM MDT FRI MAY 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 315
PM MDT...

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF FORT
WASHAKIE TO MILFORD TO 5 MILES SOUTHEAST OF SINKS CANYON STATE
PARK...AND MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
FORT WASHAKIE AND HWY JCT 287 AND 132 AROUND 245 PM MDT.
U.S. HWY 287 MILE MARKER 60 AND HUDSON AROUND 255 PM MDT.
ETHETE AROUND 300 PM MDT.
ST. STEPHENS...KINNEAR AND ARAPAHOE AROUND 310 PM MDT.
STATE HWY 135 MILE MARKER 10...U.S. HWY 26 MILE MARKER 130...FREMONT
COUNTY FAIRGROUNDS...RIVERTON...STATE HWY 135 MILE MARKER 20 AND SAND
DRAW AROUND 315 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4337 10806 4276 10785 4257 10884 4304 10921
TIME...MOT...LOC 2036Z 255DEG 28KT 4298 10902 4289 10878
          4271 10867

HATTINGS
Special weather statement, May 18, 2:57 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
257 PM MDT FRI MAY 18 2012

WYZ019-020-182145-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
257 PM MDT FRI MAY 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 345
PM MDT...

AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GOLDENEYE RESERVOIR...OR 26
MILES WEST OF CASPER...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 20/26 MILE MARKER 30 AND NATRONA AROUND 305 PM MDT.
GOLDENEYE RESERVOIR AND U.S. HWY 20/26 MILE MARKER 20 AROUND 315 PM
MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4332 10655 4306 10632 4272 10698 4286 10717
TIME...MOT...LOC 2057Z 231DEG 22KT 4294 10680

HATTINGS
Special weather statement, May 18, 3:41 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
341 PM MDT FRI MAY 18 2012

WYZ020-182230-
NATRONA COUNTY LOWER ELEVATIONS WY-
341 PM MDT FRI MAY 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 430
PM MDT...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 20/26 MILE MARKER 20...OR 18 MILES
NORTHWEST OF CASPER...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HOMA HILLS AROUND 410 PM MDT.
I25 MILE MARKER 200 AND I25 EXIT 197 AROUND 415 PM MDT.
ANTELOPE HILLS AROUND 425 PM MDT.
I25 EXIT 210 AROUND 430 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 195 AND
219.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4333 10634 4304 10609 4280 10668 4301 10684
TIME...MOT...LOC 2141Z 239DEG 20KT 4298 10661

HATTINGS

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 6:28 PM MDTSpecial Weather StatementRIWJohnson47 min
May 18, 10:56 AM MDTSpecial Weather StatementRIWFremont49 min
May 18, 1:10 PM MDTSpecial Weather StatementRIW50 min
May 18, 2:00 PM MDTSpecial Weather StatementRIWNatrona60 min
May 18, 2:05 PM MDTSpecial Weather StatementRIWSweetwater40 min
May 18, 2:35 PM MDTSpecial Weather StatementRIWFremont40 min
May 18, 2:57 PM MDTSpecial Weather StatementRIWNatrona48 min
May 18, 3:24 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs17 days
May 18, 3:41 PM MDTSpecial Weather StatementRIWNatrona49 min
May 18, 4:30 PM MDTSpecial Weather StatementRIWNatrona30 min
May 18, 4:41 PM MDTSpecial Weather StatementRIW34 min
May 18, 4:50 PM MDTSpecial Weather StatementRIWNatrona40 min
May 18, 5:15 PM MDTSpecial Weather StatementRIWNatrona45 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.